Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 137, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Oct 15, 2021, 2:14 PM PDT. It took effect at Oct 16, 2021, 3:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2021, 2:14 PM PDT (21:14 UTC)
- In effect from
- Oct 16, 2021, 3:00 AM PDT
- Expired
- Oct 16, 2021, 12:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
513 WHUS76 KLOX 152114 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 214 PM PDT Fri Oct 15 2021 PZZ650-655-160515- /O.CAN.KLOX.SC.Y.0136.000000T0000Z-211015T2200Z/ /O.NEW.KLOX.SC.Y.0137.211016T1000Z-211016T2200Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 214 PM PDT Fri Oct 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM PDT SATURDAY... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island and Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands. * WHEN...From 3 AM to 3 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
354 WHUS76 KLOX 160524 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1024 PM PDT Fri Oct 15 2021 PZZ650-655-161330- /O.CON.KLOX.SC.Y.0137.211016T1000Z-211016T2200Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 1024 PM PDT Fri Oct 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PDT SATURDAY... * WHAT...Hazardous sea conditions. * WHERE...Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands and East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 3 AM to 3 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
431 WHUS76 KLOX 160906 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 206 AM PDT Sat Oct 16 2021 PZZ650-655-161715- /O.CON.KLOX.SC.Y.0137.211016T1000Z-211016T2200Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 206 AM PDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Hazardous sea conditions. * WHERE...Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands and East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
842 WHUS76 KLOX 161621 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 921 AM PDT Sat Oct 16 2021 PZZ650-655-162200- /O.CON.KLOX.SC.Y.0137.000000T0000Z-211016T2200Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 921 AM PDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Hazardous sea conditions. * WHERE...Inner waters from Point Mugu to Malibu CA including Anacapa Island and East Santa Barbara Channel from Ventura to Pt. Mugu CA including Santa Cruz Island. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Phillips
515 WHUS76 KLOX 161841 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1141 AM PDT Sat Oct 16 2021 PZZ650-655-161945- /O.EXT.KLOX.SC.Y.0137.000000T0000Z-211016T1900Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 1141 AM PDT Sat Oct 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY... * WHAT...Hazardous sea conditions. * WHERE...Inner waters from Point Mugu to Malibu CA including Anacapa Island and East Santa Barbara Channel from Ventura to Pt. Mugu CA including Santa Cruz Island. * WHEN...Until noon PDT today. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Phillips
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 1:27 PM PDT, 47 minutes earlier.
Area forecast discussion, Oct 15, 1:27 PM PDT, 47 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
127 PM PDT Fri Oct 15 2021
.SYNOPSIS...15/1224 PM.
Santa Ana winds will bring widespread warming with dry air across
southwest California through Saturday. By Sunday, winds will
switch back to onshore with cooler temperatures and higher
humidities. A deepening marine layer is expected early next week
for more seasonal temperatures.
&&
.SHORT TERM (TDY-MON)...15/1249 PM.
Santa Ana winds brought red flag warning conditions to most of Los
Angeles and Ventura Counties today. Widespread humidities less
than 15 percent and gusty east to northeast winds of 25-45 mph
have been common. A few foothills wind sensors peaked between
50-55 mph before noon. Temperatures warmed well into the 80s in
the windier corridors with a few 90+ readings from Lake Casitas to
Camarillo in Ventura Co. and near 90 degrees around the Long
Beach area. For tonight, many breezier foothills in eastern
Ventura County and western LA County may remain well above 70
degrees for minimum temperatures along with 10 percent humidity, a
significant fire weather risk at nighttime.
East to northeast winds will likely increase late tonight for the
typical Santa Ana corridors, but also downslope of the Santa Lucia
Mountains in western San Luis Obispo County. Wind advisories will
remain in effect for most areas through midday on Saturday.
Computer model data continues to show upper level wind support a
little stronger in the morning compared to today, along with
surface pressure gradients nearly the same at -5mb for LAX-DAG.
Temperatures and humidities will have a head start for reaching
their peak/trough, respectively on Saturday. Fire starts are more
concerning due to the duration of very low humidities and winds
tomorrow. Many temperatures will be at least as warm as today with
highs 85-95 degrees for valleys and coasts in Ventura and Los
Angeles Counties.
Winds will reverse to onshore at coastal areas late Saturday
afternoon and evening, then continue to advance more humid air
into the valleys Saturday night. The mountains and deserts will
continue to see poor overnight recoveries and rather dry
conditions extending into Sunday afternoon. For the coast side of
the mountains, Sunday will be a much cooler day with afternoon
seabreezes. By Sunday night, an upper trough swings across
northern CA with a cold front sliding through the central coast.
The ability of this front to hold together and bring anything more
than a few light sprinkles of rain to the SLO County coast early
Monday morning is highly unlikely. The main effect will be a
stronger onshore push of low clouds and patchy drizzle in the
morning with more seasonal temperatures.
.LONG TERM (TUE-FRI)...15/122 PM.
Model deterministic runs and ensembles are coming into better
alignment for a ridge to pop back up across CA beginning Tuesday
with heights pushing 585dm by Thursday. There are at least weak
offshore pressure gradients showing up (-2.7mb on ECM) on Thursday
and anything stronger could contribute significantly to downslope
heating and drying. That leads to uncertainty in the temperature
forecasts with model data ranging from 75 to 90 degrees
potentially for some coastal zones. For the most part, expect a
shrinking marine layer for beach areas with temperatures climbing
back above normal during the week and humidities dropping again. A
peak in temperatures on Thursday looks reasonable.
The greatest uncertainty in the forecast comes toward the end of
next week and the following weekend. The ridge will breakdown and
slide east beginning Friday with a weakening cold front
approaching the area late Saturday (Oct 23). Ensemble runs have
indicated many members with precipitation on Sunday into Monday,
however, newer runs have shown much drier scenarios due to the
location of a large trough over the eastern Pacific. Trends in the
ensembles are for a weaker part of the trough to pass through
southwest CA, kind of a glancing blow. Then the trough digs well
out over the central Pacific which will likely force the jet
stream well to our north (get used to this sentence as La Nina
will help repeat this pattern all winter). The bottom-line is that
we might get a little precipitation late next weekend, but it
doesn't look like it will amount to much and will have minimal
impacts on our current fire season.
&&
.AVIATION...15/1735Z.
At 17Z at KLAX, there was no marine inversion present.
High confidence in CAVU TAFs with moderate confidence in wind
speed and timing for NE winds for LA/Ventura County sites. There
is a chance of LLWS and moderate turbulence for LA/Ventura County
sites through the period, especially around higher terrain.
KLAX...High confidence in CAVU TAF. Any east wind component
should be less than 7 knots.
KBUR...High confidence in CAVU TAF. There is a chance of LLWS and
moderate turbulence through the period.
&&
.MARINE...15/1249 PM.
From Ventura to Santa Monica and out to the Channel Islands,
northeast Santa Ana winds close to shore will decrease this
afternoon and even turn onshore into this evening. Northeast winds
will increase over this area later tonight into Saturday morning
with Small Craft Advisories (SCAs) in effect during that period.
The strongest winds will likely be closest to shore. While there
is a chance that these winds will affect Santa Catalina Island
including Avalon Harbor, moderate confidence that any winds that
form there will be less than 15 knots.
Otherwise, not expecting SCA conditions across the coastal waters
through Sunday night. For Monday and Monday night, northwest
winds will strengthen across the waters with moderate confidence
in SCA level winds returning to the outer waters off the Central
Coast to San Nicolas Island, and possibly to the east Santa
Barbara Channel. Winds and seas are then expected to be below SCA
levels for all coastal waters Tuesday and Wednesday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until noon PDT Saturday for zones
40-41-44>46-53-54-88-547. (See LAXNPWLOX).
Red Flag Warning in effect until 8 PM PDT Saturday for zones
240-241-244>246-253-254-288-547. (See LAXRFWLOX).
PZ...Small Craft Advisory in effect until 3 PM PDT this afternoon
for zones 650-655. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (MON-FRI).
Gusty northerly winds may occur across southern Santa Barbara
County and the Interstate 5 Corridor on Sunday night and Monday.
&&
PUBLIC...EB
AVIATION...Sirard
MARINE...Sirard
SYNOPSIS...EB
weather.gov/losangelesNearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.